The TrekEarth Forums

The TrekEarth Forums (https://www.trekearth.com/forums/index.php)
-   Photos (https://www.trekearth.com/forums/forumdisplay.php?f=2)
-   -   To Wandering_Dan: Your comment on colour (https://www.trekearth.com/forums/showthread.php?t=586766)

peterhanington 03-03-2008 02:45 AM

To Wandering_Dan: Your comment on colour
 
Sorry Wandering Dan...
You are wrong about the colours being 'off'. Look at the side of the boy's face that is not in shadow, and at the very clear blue of the right sleeve of his shirt. If there was too much red in the skin tones, it would produce a 'purple' tone in the shirt, and a 'blush' in the lighted sde of the face. Moreover, colours in the sand are neutral, taking only a bit of colour from the low angle of the sun. The contrast between the red of the turban and the blue of the shirt also provides clear evidence of purity of colour separation. Om did a great job of balancing colour, contrast, and light, and in the result created a very warm and evocative portrait.
Peter

Wandering_Dan 03-03-2008 03:26 AM

Re: To Wandering_Dan: Your comment on colour
 
No need to be sorry, Peter. Reasonable people can disagree. Now, maybe it's my monitor that's off (although I print a lot of pictures after adjusting them on my monitor, and the colors are correct), but what I see when I look at this photo is too much yellow on the face and left arm, and bright red tinges on the fingers of the right hand and the toes. Now, I also find that the turban is too strong, based in part on the colors I've seen in India, but mainly I judge these things by skin tone, and to me the skin tones are off.

I agree that there is no bleeding, and the sand looks correct. And the pose is great. Anyway, that's how it looks to me.

Regards,
Dan

peterhanington 03-03-2008 05:34 PM

Re: To Wandering_Dan: Your comment on colour
 
Didn't mean 'sorry' in the sense of contrition, but rather in the sense that I was about to disagree:) You have a point about the amount of yellow. I went to PS and adjusted the image for colour and contrast, and lo and behold, the colour of the sand and the skintones became more natural, and the saturation levels in the colour of the turban were significantly reduced, yielding a less 'neon-like' efffect. There was still a tint of red in the fingers and toes, but it appears that that was more as a result of the angle of light. I think the photo as originally posted was simply suffering from over-saturation. I don't know how to post the adjusted photo, but if you can tell me I'd be pleased to do so in order to explain what I'm talking about.
Peter
P.S. I went to your profile and have to compliment you on the many outstanding photos you have shared!!

Wandering_Dan 03-03-2008 05:54 PM

Re: To Wandering_Dan: Your comment on colour
 
Peter -

Since Om has allowed workshops (default setting, but some people change it), what you do is go the photo, and on the left you'll see a "Post to Workshop" selection. Click that and follow the instructions there. Your WS file follows the same rules as a regular post, except you're allowed to post 2 a day.

And I'm glad you like my gallery. Feel free to critique (and smile on :-)) any you particularly like.

Best,
Dan

peterhanington 03-03-2008 06:00 PM

Re: To Wandering_Dan: Your comment on colour
 
Dan...

I have figured out the WS process, and have posted the adjusted version - let me know what you think.

Regards, Peter

Wandering_Dan 03-03-2008 06:34 PM

Re: To Wandering_Dan: Your comment on colour
 
Peter -

I think you had the right idea about the figure, but it cost you in the sand colors. I've posted my own WS where I selected just for the figure (in two steps, first the skin and then the turban), and adjusted the colors that way. See what you think.

Best,
Dan

peterhanington 03-03-2008 07:08 PM

Re: To Wandering_Dan: Your comment on colour
 
Dan...

I think you have 'nailed it'.

Regards, Peter


All times are GMT. The time now is 12:26 AM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.